| Catalog Number |
S3385335 |
| Medical Device Problem Code |
Material Deformation (2976)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2023
Type of Reportable Event
Malfunction
Event or Problem Description
Customer reported a 5fr tl powerpicc provena inserted in the right upper arm basilic vein on (b)(6) 2023 was found to be kinked on (b)(6) 2023 in the upper 1/3 of the upper extremity.Picc dwell time was 3 days.Picc was removed and a cvc was placed by ir.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter kink was confirmed but the cause is unknown.A single ap radiograph showing the patient¿s right upper arm/humerus was returned for evaluation.A catheter, consistent with the implicated 5fr t/l powerpicc provena, was seen in the image.A probable kink was seen in the proximal section of the picc shaft.Possible contributing factors for a kink in the catheter could include the anatomic variables, catheter placement, or catheter securement.The ifu states, ¿avoid placement or securement of the catheter where kinking may occur, to minimize stress on the catheter, patency problems or patient discomfort.¿ and ¿avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen.¿ a review of the manufacture quality and inspection records for the specific lot involved found no potentially related issues encountered during the manufacture and assembly of that product lot.The report of a kinked catheter has been documented and will be monitored as part of complaint trending.